Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey,

I really would appreciate any help and support you guys can offer in terms of (Ro)accutane. I have a small village doctor, so he doesn't have loads of knowledge on (Ro)accutane, so you guys are the only people I can really seek for help.

Brief History:

Suffered from mild to moderate acne for 3 years now (I'm 18), tried several topical anti-biotics including Zineryt and recently Retin-A. Going on Retin-A was a huge mistake for me, my skin didn't take to it and it ended up causing huge breakouts, with red and raw skin. I told my doctor I wasn't happy and he has now finally put me on Roaccutane.

Questions:

Would appreciate if you could answer some questions/concerns I have on Roaccutane:

  • How long does an initial breakout last on accutane (if there is one)? I still have left overs of the Retin-A breakouts, so I'm hoping that it wouldn't last too long.
  • Has anyone come off from Retin-A and gone onto Roaccutane from it? Are there any problems with this?
  • Whats the best cleanser/moisturizer whilst using Roaccutane?
  • Occasional sunbeds really improve my acne, which is why I use them.. but if I massively reduce my minutes will there still be a problem as I hear Roaccutane is sensitive to UV?

Thanks

Share this post


Link to post
Share on other sites

* How long does an initial breakout last on accutane (if there is one)? I still have left overs of the Retin-A breakouts, so I'm hoping that it wouldn't last too long. Initial breakouts will be completely different to different people. Mine came in the 2nd month and lasted for about 2 weeks.

* Has anyone come off from Retin-A and gone onto Roaccutane from it? Are there any problems with this? Shouldn't be an issue.

* Whats the best cleanser/moisturizer whilst using Roaccutane? A gentle one. Many recommend Cetaphil gentle skin cleanser.

* Occasional sunbeds really improve my acne, which is why I use them.. but if I massively reduce my minutes will there still be a problem as I hear Roaccutane is sensitive to UV? Do not continue going to the tanning salon. Accutane does make your skin super sensitive and you wouldn't want to risk getting severely burnt. If you go outside for a long period of time, use sunblock.

Share this post


Link to post
Share on other sites

Thanks for your help :)

Do you think the fact that Retin-A has caused so many spots to surface during its 'purging process', that this will decrease the number that Roaccutane will cause because they have already been brought up by Retin-A?

Share this post


Link to post
Share on other sites

It will defiantly decrease the number of breakouts that you will have, if you have any at all. Just don't get your hopes up though.

Share this post


Link to post
Share on other sites

I use aqueous cream to moisturise, it also washes the skin so no need for anything else. Its very non oily and cheap.

I didnt have an IB whatsoever.

Do not go on a sunbed whilst on roaccutane. All the sunbed does is dry your pores which is what the drug does anyway. Ive been sunburmnt a few times over my course and its 10 times as bad. Use high factor sunblock if your out and about.

Share this post


Link to post
Share on other sites
It will defiantly decrease the number of breakouts that you will have, if you have any at all. Just don't get your hopes up though.

If Accutane and Retin-A work how I've heard they work, as in they make several months worth of acne come up in several weeks, then hopefully I've got over the worst of it, as my Retin-A breakout was pretty bad.

Share this post


Link to post
Share on other sites

No one here will know how you will react to Accutane. Just be glad you're getting on it! An IB is good sign, all of the acne is coming to the surface. Just don't freak if you aren't clear by the 3rd month or so. Sometimes people don't clear until AFTER their course.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×